# SDR 2020FA0000441

- Difficulty date: August 13, 2020
- Submitted: October 8, 2020
- Operation: General aviation
- Aircraft: N115NX
- Make and model: Pitcan PA4
- Aircraft serial: 4698115
- Engine: Pwc PT6A42A
- System (JASC): 3250 · Landing Gear Steering System
- Part: Horn
- Part number: 85154012
- Condition: Failed
- Location: Steering System
- Part time: 33 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE PILOT DELIVERING N115NX TO THE DEALER EXPERIENCED A LOSS OF NOSE WHEEL STEERING CONTROL UPON LANDING, RESULTING IN THE AIRCRAFT MAKING A SEVERE TURN TO THE RIGHT.  THE PLANE EXITED THE RUNWAY RUNNING THROUGH AN INFIELD AREA AND COMING TO REST ON A TAXIWAY.  THE DAMAGE DUE TO THE RUNWAY EXCURSION REQUIRED REMOVAL AND REINSTALLATION OF THE ENGINE INLET SCREEN FOR FOD, REPLACEMENT OF THE PROPELLER AND REPLACEMENT OF THE NOSE WHEEL STEERING HORN.  NEITHER PIPER NOR THE DEALER, CUTTER PHOENIX, DISCLOSED THE RUNWAY EXCURSION AND DAMAGE TO ME.  THE PLANE WAS SOLD AS NEW WITH NO KNOWN DAMAGE.  DURING MY FIRST LANDING WITH N115NX WE EXPERIENCED A VERY NEAR RUNWAY EXCURSION FOR THE SAME REASONS SURROUNDING THE FIRST EXCURSION.  DURING PIPER TRAINING WITH LEGACY FLIGHT SCHOOL, THE TRAINER AND I HAD ANOTHER NEAR EXCURSION TAKING THE RIGHT MAIN WHEEL OFF THE RUNWAY EDGE.  THE PIPER TRAINER INFORMED ME THAT HE EXPERIENCED THE SAME LOSS OF CONTROL WITH THE LAST M600 THAT HAD COME THROUGH LEGACY, PLANE 46-98110.  I HAVE SINCE LEARNED THAT TWO OTHER PLANES WITH CLOSE SERIAL NUMBERS EXPERIENCED RUNWAY EXCURSIONS, 46-98117 AND 46-98109.
